Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anyone feel miserable, anxious on waking, only? jasmineneroli

Posted by KaraS on March 24, 2005, at 2:14:54

In reply to Re: Anyone feel miserable, anxious on waking, only? KaraS, posted by jasmineneroli on March 23, 2005, at 21:53:51

> Kara:
> Yes, I've read that Cortisol is supposed to rise in the morning and "activate" your body to get roused for the day.
> Mmmmmmmm, I'm wondering if it does, and in people like us, it simply causes anxiety. I don't know if it relates to other brain chemicals. For instance, does higher cortisol levels USUALLY increase dopamine and/or NE, so drive and reward centres are activated, thus the "rise & shine" effect..that I'd like to get back :).


I don't really know much about cortisol. It's so critical to know about when you suffer from anxiety and depression yet I haven't been able to force myself to research it. I think I read once a while back that when levels of cortisol are raised due to stress, that it negatively impacts the production of neurotransmitters, thus accounting for the connection between increased and sustained anxiety leading to depression. I could be remembering this incorrectly however. Hopefully someone more knowledgable about it will chime in here.


> Perhaps, for us "female" hormones are at issue. High progesterone causes lethargy, sedation and depression. Maybe it's an early am increase in Progesterone!!
> I've often pondered about the HPA being a really key part of my problems. SOOOOO many things to consider always. Woiuldn't it be great if we could be hooked up to machines every night for a week, that analyzes blood/brain tissue levels of all hormones, neurohormones and neurotransmitters.
> And also measures brain electrical activity, muscle activity over the entire body. Plus, skin temperature and body temperature. Oh yeah, don't forget blood sugar and electrolytes!
>
> Then in the mornig we press a big red button and get a complete print-out of what was happening physiologically and neurologically overnight. We could addd in our anecdotal observations about how we feel both re emotions/mood and energy.
>
> What fascinating reading it would make, and how our Pdocs would hate it, when we show up with sheaves of paper to analzye! But it would be VERY helpful.


Yes, it would be great to have those kinds of automatic printouts on the state of our health!! (Have you ever considered a career writing science fiction?) That's a few hundred years away however. I'd settle for being able to get a full work-up when I go to the doctor's office. You have to fight tooth and nail these days just to get things like cortisol, Vitamin D, full thyroid panel etc.


> How long have you been taking the Doxepin? What dose do you take and have you noticed any side effects?? I'm glad it's helping the anxiety, because it's so wearing.

I have been taking the doxepin for a few weeks now - over a month at 25 mg. I used to take 25 mg. of it for many years starting over 20 years ago. It has saved my life twice now when I've had a severe agitated depression. If I am not on any medication, I become completely incapacitated by anxiety and depression. The anxiety could not be any worse. I have to say, however, that SSRIs have also been able to completely take care of my anxiety. So even though my anxiety can be so severe, it responds well to treatment.

The side effects I've had from the doxepin are an increased appetite. I'm glad I'm able to eat again but I just wish my appetite weren't so strong. There's a little bit of grogginess I think. I'm not sure if that's the right word for it. I had some heart palpitations. It seems to be happening less often though. It may be unrelated to the medicine. I just had an EKG to make sure all is ok. I don't have a problem with dry mouth at this dosage nor have I had problems with orthostatic hypotension. (Don't know why as I used to have that problem when I took it years ago.) I don't know if there's significant memory or cognition problem at this low dosage. (I'm considering switching to Remeron partially because of the palpitations and partially to see if I would have better memory and cognition on it. Also, because of the cardio issue I think I'd feel more comfortable increasing dosage of Remeron and I wouldn't want to do so with the doxepin.)


> At my Pdoc's last week, he felt that the symptoms I described in my original post are due to a developing depression (my GAD does have depressive periods, for some reason i never recocgnize them coming!). I'm now on increased tryptophan for a few weeks. There's probably a seasonal aspect to this too.


I tried tryptophan many years ago. I only took it a few times for sleep. I really should look into it further. I'm glad it helps you. Do you find that it decreases your appetite? Could that be the reason you haven't felt like eating much lately? I would think that the increased dosage would help with anxiety as well, no?


> And yes, I've improved a lot overall since my first GAD "blow-up" 4 years ago. So I do have to remind myself about that every now and then. But like all of us, I just wish I was WELL!

I hear you! It's human nature to think about what we're missing rather than how far we've improved. But you're definitely headed in the right direction! Anxiety problems are the worst. People who don't have them have no idea what we go through. Anyway, I hope the tryptophan increase helps a lot. Keep us posted.

Take care,
Kara


> Warm wishes,
> Jas


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:KaraS thread:468963
URL: http://www.dr-bob.org/babble/20050322/msgs/474857.html